Alert archive / Texas / Tornado Warnings in 2017
Tornado Warning 60, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Aug 27, 2017, 9:18 AM CDT for 4 counties in Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2017, 9:18 AM CDT (14:18 UTC)
- Expired
- Aug 27, 2017, 9:45 AM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 80 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted.
176
WFUS54 KLCH 271418
TORLCH
TXC199-241-245-361-271445-
/O.NEW.KLCH.TO.W.0060.170827T1418Z-170827T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
918 AM CDT SUN AUG 27 2017
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northeastern Jefferson County in southeastern Texas...
Southeastern Hardin County in southeastern Texas...
Western Orange County in southeastern Texas...
Southern Jasper County in southeastern Texas...
* Until 945 AM CDT
* At 918 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Rose City, or near Vidor, moving northwest at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Pine Forest around 925 AM CDT.
Lakeview around 935 AM CDT.
Weiss Bluff around 940 AM CDT.
Beaumont and Lumberton around 945 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3001 9385 2988 9404 3025 9440 3043 9410
TIME...MOT...LOC 1418Z 150DEG 27KT 3009 9406
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Aug 27, 6:40 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 27, 6:40 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
640 AM CDT Sun Aug 27 2017
.DISCUSSION...
12z taf issuance.
&&
.AVIATION...
Nearly continuous SHRA with intermittent TSRA, along with east
winds 15-25 kts with gusts to 35 kts expected at BPT for the
remainder of the morning and quite possibly the afternoon as the
large area with training storms approaches from the west.
Intermittent SHRA/TSRA expected for LCH/LFT/ARA, with mainly SHRA
at AEX this morning, with not much change. MVFR visibilities and
ceilings likely within the stronger storms, along with briefly
higher winds.
DML
&&
.PREV DISCUSSION... /issued 521 AM CDT Sun Aug 27 2017/
DISCUSSION...Tropical Storm Harvey continues to weaken over
southeast Texas. Harvey is expected to transition to a tropical
depression by days end as it drifts slowly southeast back to the
mid-Texas coast before starting a slow northward trek.
Rain and possibly lots of it will sum up the forecast through
mid-week with Harvey in the picture. Current flash flood watch
now includes all of southeast Texas, southwest and west-central
Louisiana and likely will be need to be expanded to all the
forecast area before this event ends. Additionally will be seeing
a continued tornado threat with a tornado watch ongoing for the
western part of the forecast area and adjacent coastal waters at
this time.
MARINE...Moderate winds and elevated seas will continue over the
northwest gulf, as well as occasional showers and a few
thunderstorms. This as weakening Tropical Storm Harvey lingers
over coastal southeast Texas before advancing slowly north.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 82 71 81 69 / 60 50 60 50
LCH 79 72 78 72 / 80 80 80 60
LFT 82 73 80 72 / 70 50 80 60
BPT 78 73 77 73 / 80 80 80 70
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Wednesday evening for LAZ027-030-031-
041>043-052-073-074.
Coastal Flood Advisory until 10 AM CDT this morning for
LAZ052>054-073-074.
TX...Flash Flood Watch through Wednesday evening for TXZ180-201-215-
216-259>262.
Coastal Flood Advisory until 10 AM CDT this morning for TXZ215.
GM...Small Craft Advisory until 7 PM CDT Monday for GMZ470-472-475.
Small Craft Exercise Caution through Monday evening for GMZ450-
452-455.
&&
AVIATION...08Hazardous weather outlook, Aug 27, 5:48 AM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 548 AM CDT Sun Aug 27 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 281100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 548 AM CDT Sun Aug 27 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Weakening Tropical Storm Harvey currently located just inland of the mid-Texas coast will maintain a high threat of flooding rains across the area as well as an isolated tornado threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday Harvey or its remnants will maintain a high threat of flooding rains through at least mid-week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required. GMZ430-432-435-450-452-455-470-472-475-281100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 548 AM CDT Sun Aug 27 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Weakening Tropical Storm Harvey currently located just inland of the mid-Texas coast will maintain moderate winds and elevated seas. Considerable shower and thunderstorm activity can also be expected along with the threat of a few waterspouts. .DAYS TWO THROUGH SEVEN...Monday through Saturday Harvey or its remnants will maintain moderate winds and elevated seas through at least mid-week along with occasional showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Aug 27, 8:13 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
813 AM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM FLASH FLOOD NEDERLAND 29.97N 94.00W
08/27/2017 JEFFERSON TX DEPT OF HIGHWAYS
NALL STREE FLOODED AND CLOSED IN NEDERLAND AND PORT
NECHES
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 1:21 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 14 hr |
| Aug 27, 8:15 AM CDT | River Flood Warning | LCH | Hardin | 8 days |
| Aug 27, 8:29 AM CDT | Flash Flood Warning | LCH | Jasper, Newton, Tyler | 6 hr |
| Aug 27, 8:52 AM CDT | Tornado Warning | LCH | Jefferson | 23 min |
| Aug 27, 9:43 AM CDT | Tornado Warning | LCH | Hardin, Jasper, Jefferson, Orange | 32 min |
| Aug 27, 9:55 AM CDT | Flash Flood Warning | LCH | Newton, Orange | 5 hr |
| Aug 27, 10:15 AM CDT | Tornado Warning | LCH | Hardin, Jasper, Orange | 30 min |
| Aug 27, 10:43 AM CDT | Tornado Warning | LCH | Hardin, Jasper, Tyler | 32 min |
| Aug 27, 10:47 AM CDT | Special Weather Statement | LCH | Orange | 58 min |
| Aug 27, 1:50 PM CDT | Tornado Warning | LCH | Newton | 25 min |
| Aug 27, 2:31 PM CDT | Flash Flood Warning | LCH | Jasper, Newton, Tyler | 5 hr |
| Aug 27, 2:47 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 5 hr |
| Aug 27, 6:02 PM CDT | Tornado Warning | LCH | Jefferson | 28 min |
| Aug 27, 6:27 PM CDT | Tornado Warning | LCH | Jefferson | 33 min |
Nearby
Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.